Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 152, NWS Shreveport, LA

June 6, 2012Cherokee County, Nacogdoches County, Rusk County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 6, 2012, 4:50 PM CDT for Cherokee County, Nacogdoches County, Rusk County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2012, 4:50 PM CDT (21:50 UTC)
Expired
Jun 6, 2012, 5:30 PM CDT
In force
40 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
520 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WUUS54 KSHV 062150
SVRSHV
TXC073-347-401-062230-
/O.NEW.KSHV.SV.W.0152.120606T2150Z-120606T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT WED JUN 6 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
  EAST CENTRAL CHEROKEE COUNTY IN NORTHEAST TEXAS...
  SOUTHWESTERN RUSK COUNTY IN NORTHEAST TEXAS...

* UNTIL 530 PM CDT

* AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SACUL...OR 11
  MILES NORTHEAST OF RUSK...AND MOVING NORTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
  SALEM...

LAT...LON 3211 9504 3189 9464 3163 9487 3191 9521
TIME...MOT...LOC 2150Z 211DEG 3KT 3186 9498

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:04 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 6, 4:04 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 PM CDT WED JUN 6 2012

.DISCUSSION...
AT 2030Z...A COLD FRONT EXTENDED FROM A SFC LOW NEAR THE DFW
METROPLEX SEWD TOWARDS THE TOLEDO BEND COUNTRY. THIS FRONT IS
EASILY DELINEATED BY A BROKEN LINE OF DEVELOPING TSTMS ON RADAR.
LATEST LAPS ANALYSIS INDICATES SFC BASED CAPE VALUES IN EXCESS OF
3000 J/KG. THUS...INSTABILITY WILL BE SUFFICIENT FOR SUSTAINED
UPDRAFTS. HOWEVER...12Z KSHV SOUNDING INDICATED A FAIRLY HIGH
MELTING LAYER WHICH SUGGESTS IT WILL TAKE VERY STRONG UPDRAFTS TO
PRODUCE LARGE HAIL. THE BIGGER THREAT WILL LIKELY BE THE DAMAGING
WIND POTENTIAL SHOULD ANY OF THE INDIVIDUAL CELLS BEGIN TO DEVELOP
INTO CLUSTERS AND/OR BOWING SEGMENTS. WIND GUST POTENTIAL WILL ALSO
BE HIGH AS THE STORMS BEGIN TO COLLAPSE. CENTER OF THE UPPER LEVEL
OMEGA BLOCK IS PRETTY MUCH OVER THE CWA SO STEERING FLOW ALOFT IS
VERY WEAK. THIS COULD LEAD TO SOME FLOODING POTENTIAL SHOULD
CONVECTION PERSIST OVER THE SAME AREAS. CONVECTION WILL LIKELY
PERSIST INTO THE OVERNIGHT HOURS WITH GRADUAL DECREASING COVERAGE
THROUGH EARLY THURSDAY MORNING.

A SIMILAR SCENARIO IS LIKELY TO UNFOLD PRETTY MUCH EVERY DAY
THROUGH SUNDAY. THE BIG QUESTION AFFECTING PRECIP CHANGES WILL BE THE
EVENTUAL TRACK OF THE UPPER LOW OVER W TX. THE 12Z NAM TRACKS THE
LOW SW OF THE CWA TOWARDS S TX WHICH WOULD KEEP MOST OF THE CWA
DRY. ON THE OTHER END OF THE SPECTRUM...THE 12Z ECMWF TRACKS THE
TROUGH GENERALLY DUE EAST ALONG THE RED RIVER AND INTO ARKANSAS
WHICH PROVIDES QUIET A WET FCST FOR THE FOUR STATE REGION. THE 12Z
GFS/UKMET/CMC BASICALLY FALL SOMEWHERE IN THE MIDDLE . GENERALLY
SETTLED FOR A COMPROMISE BETWEEN THE GFS/UKMET/CMC AND ECMWF
SOLUTIONS AS THESE MODELS ARE IN DECENT AGREEMENT AND THE ECMWF
HAS SHOWN BETTER RUN TO RUN CONSISTENCY.

THE BEST RAIN CHANCES WILL BE ON THE E AND SE PERIPHERY OF THE
TROUGH AS IT MOVES EWD. POP CHANCES MAY NEED TO BE INCREASED
FRIDAY AND SATURDAY ONCE THE PATH OF THE UPPER LOW BECOMES MORE
CERTAIN. OUTFLOW BOUNDARIES WILL BE PRESENT EACH DAY AS WELL FROM
CONVECTION DURING THE PREVIOUS DAY...WHICH FURTHER COMPLICATES THE
FCST. THEREFORE...KEPT A BROAD BRUSH APPROACH FOR POPS FOR MUCH OF
THIS FCST ISSUANCE. THERE MAY BE A BRIEF BREAK IN RAIN CHANCES ON
MONDAY...BUT THE RETURN OF A PROGRESSIVE UPPER FLOW WILL BRING
ANOTHER COLD FRONT INTO THE AREA EARLY NEXT WEEK KEEPING CHANCES
FOR CONVECTION GOING THROUGH THE EXTENDED PERIODS.

CONVECTION WILL LIKELY BE ISOLATED TO WIDELY SCATTERED IN
COVERAGE. TEMP FCST IS UNCERTAIN AS ANY AREAS THAT REMAIN RAIN
FREE AND EXPERIENCE LESS CLOUD COVER WILL HAVE THE POTENTIAL TO
WARM MORE THAN EXPECTED DURING ANY GIVEN AFTERNOON.
HOWEVER...HIGHER MOISTURE CONTENT IN THE LOW AND MID LEVELS OF THE
ATMOSPHERE SHOULD KEEP AFTERNOON HIGHS GENERALLY IN THE LOW 90S. /09/

&&

.AVIATION...
VFR CONDITIONS PRIMARILY THIS EVENING AND OVERNIGHT. HAVE TSRA TEMPO
GROUPS IN FOR KGGG AND KTYR...AS AFTERNOON CONVECTION WILL LIKELY
CONTINUE INTO THE EVENING HOURS ACROSS EAST TEXAS. ELSEWHERE...VCTS
WILL COVER THE ISOLATED CONVECTIVE THREAT. WINDS HAVE STAYED OUT OF
THE EAST...WITH KMLU BEING A LITTLE GUSTY. AT THIS TIME...KLFK IS
THE ONLY SITE WITH FOG IN THE MORNING TIME FRAME...WHERE MVFR OR
LOWER CONDITIONS MAY BE POSSIBLE.  /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  90  68  89  69 /  30  30  30  30  20
MLU  67  90  66  91  66 /  20  20  20  20  20
DEQ  66  87  62  89  63 /  30  20  20  30  20
TXK  67  87  65  88  66 /  30  20  20  30  20
ELD  63  87  63  89  63 /  20  20  20  20  20
TYR  71  89  69  91  70 /  50  40  40  30  20
GGG  71  89  68  90  69 /  40  30  30  30  20
LFK  73  91  71  90  70 /  50  30  30  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/09/20
Hazardous weather outlook, Jun 6, 3:09 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
309 PM CDT WED JUN 6 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-071100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
309 PM CDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A WEAK COLD FRONT STRETCHES FROM SOUTHEAST OKLAHOMA ACROSS
NORTHEAST TEXAS AND INTO CENTRAL LOUISIANA. ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
TONIGHT IN CLOSE PROXIMITY TO THIS COLD FRONTAL BOUNDARY. IN
ADDITION...SEVERAL OUTFLOW BOUNDARIES FROM THUNDERSTORMS DURING
THE PREVIOUS 24 HOURS MAY ALSO HELP TO TRIGGER NEW DEVELOPMENT
OUTSIDE THE FRONTAL ZONE. ALMOST ANYWHERE IN THE FOUR STATE AREA
MAY BE AFFECTED. ANY STORMS THAT DO DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE HEAVY RAINFALL...GUSTY WINDS AND DANGEROUS
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH TEXAS INTO THE
FOUR STATE REGION LATE THIS WEEK AND WILL INTERACT WITH THE
LINGERING FRONTAL BOUNDARY. THIS WILL KEEP THE CHANCE FOR
THUNDERSTORMS IN THE FORECAST FOR THE REMAINDER OF THE WORK WEEK
AND INTO THE WEEKEND. THE BEST CHANCES WILL BE ACROSS EAST TEXAS
BEFORE SHIFTING EAST INTO PORTIONS OF LOUISIANA AND SOUTHERN
ARKANSAS DURING THE WEEKEND. THE STRONGEST STORMS WILL BE CAPABLE
OF PRODUCING HEAVY RAINFALL...GUSTY WINDS...AND DANGEROUS
LIGHTNING. HOWEVER...ANY SEVERE WEATHER THREAT IS EXPECTED TO
REMAIN ISOLATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY EXPECTED SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

09

In the hours before

Local storm report, Jun 6, 3:33 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 PM CDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             CHIRENO                 31.50N 94.35W
06/06/2012  E1.00 INCH       NACOGDOCHES        TX   PUBLIC

            QUARTER SIZED HAIL REPORTED IN CHIRENO.

&&

RWILLIS
Local storm report, Jun 6, 3:44 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     CHIRENO                 31.50N 94.35W
06/06/2012                   NACOGDOCHES        TX   BROADCAST MEDIA

            SEVERAL TREES WERE BLOWN DOWN IN CHIRENO.

&&

RWILLIS
Local storm report, Jun 6, 4:20 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 PM CDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     BROADDUS                31.31N 94.27W
06/06/2012                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            POWER LINES REPORTED DOWN NEAR INTERSECTION OF FM 1277
            AND HIGHWAY 147 IN BROADDUS.

&&

RWILLIS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:09 PM CDTSevere Thunderstorm WarningSHVNacogdoches, San Augustine26 min
Jun 6, 3:54 PM CDTSevere Thunderstorm WarningSHVNacogdoches, San Augustine36 min
Jun 6, 5:24 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith51 min
Jun 6, 6:06 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches39 min
Jun 6, 6:14 PM CDTSevere Thunderstorm WarningSHVCherokee, Rusk, Smith61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.